Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 2, 2020, 7:59 AM CST for Saint Martin Parish, Louisiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2020, 7:59 AM CST (13:59 UTC)
- Expired
- Jan 2, 2020, 11:26 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
770 WWUS74 KLCH 021359 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 759 AM CST Thu Jan 2 2020 LAZ052>055-022200- /O.NEW.KLCH.WI.Y.0001.200102T1400Z-200103T0000Z/ Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 759 AM CST Thu Jan 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Vermilion, Iberia, St. Mary and Lower St. Martin Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ K. Kuyper
1 follow-up statement
773 WWUS74 KLCH 021726 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1126 AM CST Thu Jan 2 2020 LAZ052>055-021830- /O.CAN.KLCH.WI.Y.0001.000000T0000Z-200103T0000Z/ Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 1126 AM CST Thu Jan 2 2020 ...WIND ADVISORY IS CANCELLED... South winds will continue to be gusty at times through this afternoon, but are no longer expected to meet advisory criteria. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 5:45 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 2, 5:45 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
545 AM CST Thu Jan 2 2020
.DISCUSSION...
Rains and showers are moving out of the area at this time as the
sfc low is now down along the se TX/ sw LA coast. SFC
observations indicate the old frontal boundary has backed across
ARA and LFT with temps increasing and winds from the south at 12
to 20 knots with gusts from 24 to 35 knots. Ceilings will vary
through the day as storms sweep across the region as will the
visibility. But for now vsby's shld remain in the MVFR/VFR range
until the approach of more storms late this morning and into the
afternoon hours. Clds to vary fm LIFR/VFR. Storms will be moving
to the northeast.
&&
.PREV DISCUSSION... /issued 405 AM CST Thu Jan 2 2020/
DISCUSSION...
Latest observations across the region this morning depict the
surface low that has been moving up the Texas gulf coast centered
somewhere near eastern Cameron Parish or western Vermilion parish
as evidenced by the cyclonic flow between Lafayette and Lake
Charles. Short range guidance has been indicting a bit of a lull
in the precipitation as the low lifts off to the northeast before
coverage increases once again in response to the more substantial
surface low sliding east across northern Texas late this morning
into this afternoon. Opted to maintain definite category PoPs
through the day to avoid confusion.
SPC continues to maintain a marginal risk of severe thunderstorms
along and east of a Cameron to Alexandria line with a slight risk
of severe thunderstorms along and east of a line from Pecan
Island to Ville Platte to Marksville. As has been the case over
the last couple of days, forecast soundings continue to indicate
plenty of available speed and directional shear. The limiting
factor will be instability as temperatures will struggle to rise
significantly through the day beneath a dense stratus canopy.
WPC has also maintained their slight risk of excessive rainfall
for much of southwest and south central Louisiana with a marginal
risk extending back into southeast Texas. However, as was pointed
out in the evening discussion, the area has just concluded one of
the driest December's on record and the dry soil is leading to
flash flood guidance values of 3-4 inches. While isolated areas
will have the potential to exceed these values leading to some
nuisance street flooding, this is still not expected to be
widespread enough to warrant the issuance of a flash flood watch.
The initial surface front is still progged to push through the
area sometime late tonight pushing the vast majority of the
precipitation off to the east as it does so. This will also bring
the low end severe weather threat to an end. Lingering light
showers will remain possible across southwest and south central
Louisiana through the morning Friday before a second, deeper
front, swings through the area, pushing the residual moisture off
to the east.
High pressure builds across the area through the weekend resulting
in clear skies and cool, but pleasant conditions for early
January.
The approach and passage of another front is expected late Monday
into early Tuesday, but moisture return is not expected to be
deep enough to support more than just isolated showers attm.
Jones
MARINE...
No changes were made to the small craft advisories and exercise
caution wording. The advisory remains in effect until 6 PM this
evening. Onshore winds of 20-25 knots can be expected with
frequent gusts to 35 knots along with seas of 5 to 8 feet. Winds
will lessen overnight before becoming strong offshore in the wake
of a passing cold front on Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 52 67 39 / 100 80 20 20
LCH 70 56 68 43 / 100 70 10 10
LFT 74 58 69 44 / 100 100 30 20
BPT 66 55 66 43 / 90 60 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ455-472-
475.
Small Craft Exercise Caution until 9 AM CST this morning for
GMZ470.
Small Craft Exercise Caution through this afternoon for GMZ435-
452.
&&
PUBLIC...04Hazardous weather outlook, Jan 2, 4:04 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 404 AM CST Thu Jan 2 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 404 AM CST Thu Jan 2 2020 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Ongoing widespread rain and isolated thunderstorms will continue through the day with an attendant risk of locally heavy rainfall. 2 to 4 inches of rain is expected from this morning through early Friday. There is a marginal risk of severe thunderstorms along and east of a Cameron to Alexandria line with a slight risk of severe thunderstorms along and east of a line from Pecan Island to Ville Platte to Marksville. The primary severe weather risk is for damaging winds though tornadoes are possible as well. Precipitation will begin to push off to the east late tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated lingering showers will be possible during the morning across parts of south central Louisiana. No severe weather is expected on Friday. Isolated showers will be possible late Monday into early Tuesday with the passage of a cold front. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon. GMZ430-432-435-450-452-455-470-472-475-031015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 404 AM CST Thu Jan 2 2020 This Hazardous Weather Outlook is for portions of the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight Strong, gusty winds of 15 to 25 knots gusting to 35 knots and seas of 5 to 8 feet will continue across the coastal waters of southwest and south central Louisiana today in association with an area of low pressure moving up the Texas coast. A small craft advisory is in effect until 6 PM this evening. Widespread rain and isolated thunderstorms will continue through the day. There is a marginal risk of severe thunderstorms over the waters east of a Cameron, with a slight risk of severe thunderstorms over the waters east of Pecan Island. The primary severe weather risk is for strong winds, though waterspouts are possible as well. The rains will begin to push off to the east Thursday night into Friday morning with the risk of severe thunderstorms coming to an end. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated lingering showers will be possible Friday morning over the coastal waters of south central Louisiana. No severe weather is expected on Friday.A cold front pushing through the coastal waters Friday will bring a modest to strong offshore flow. Additional small craft advisories may be needed. Isolated showers will be possible late Monday into early Tuesday with the passage of a cold front. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon.
In the hours before
Special weather statement, Jan 2, 4:42 AM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
442 AM CST Thu Jan 2 2020
LAZ029-033-021130-
St. Landry LA-Avoyelles LA-
442 AM CST Thu Jan 2 2020
...SPECIAL WEATHER STATEMENT...
At 441 AM CST, Doppler radar was tracking a strong thunderstorm over
Plaucheville, or near Moreauville, moving northeast at 70 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Bordelonville, Morrow,
Cottonport, Mansura, Evergreen, Plaucheville, Goudeau, Whiteville,
Big Cane, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 9185 3127 9184 3122 9178 3122 9176
3120 9173 3121 9170 3120 9169 3117 9168
3116 9170 3114 9172 3112 9172 3111 9170
3109 9172 3107 9171 3104 9173 3097 9181
3091 9180 3075 9215 3097 9218 3127 9186
TIME...MOT...LOC 1041Z 238DEG 59KT 3094 9201
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:42 AM CST | Special Weather Statement | LCH | Avoyelles | 48 min |
| Jan 2, 3:11 PM CST | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 2, 3:53 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Saint Landry | 3 hr |
| Jan 2, 5:29 PM CST | Areal Flood Advisory | LCH | Acadia, Allen, Calcasieu, Jefferson Davis | 3 hr |
| Jan 2, 5:45 PM CST | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Evangeline, Jefferson Davis, Saint Landry | 3 hr |
| Jan 2, 5:55 PM CST | Special Weather Statement | LCH | Acadia | 20 min |
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.